MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT AIMING ARM FOR RETROGRADE STANDARD LOCKING; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT AIMING ARM FOR RETROGRADE STANDARD LOCKING; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 03.010.481
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, prior to the procedure, the technician was unable to fully thread the aiming arm into the insertion handle despite it threading 80 percent of the way without resistance.Another set (tibial nail set) was used to complete the procedure.The procedure was completed without delay or complications.Concomitant device reported: retrograde aiming arm (part: 03.010.481 ;lot# unknown; quantity:1).This report is for 1 radiolucent aiming arm for retrograde standard locking this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9.H3, h6: visual inspection: the knob part of the radiolucent aiming arm for retrograde standard locking (part #: 003.010.481, lot number: unk) was received at us customer quality (cq).Upon visual inspection, it was observed that the knob part of the aiming arm device was stuck in the insertion handle device (part #: 03.010.045, lot #: 54p5305).There were scratches and discoloration observed with the knob part which have no impact on the device functionality.Can the complaint be replicated with the returned device? yes.Functional test: the functional test was performed on the returned devices.The returned device was misused, as the knob of the aiming arm was incorrectly inserted into the insertion handle, whereas it should have been assembled with the aiming arm device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review.Since the date of manufacture is unknown, the current revision of the drawing was reviewed complaint confirmed? yes.Investigation conclusion.The complaint condition was confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.However, the misuse of the device has contributed to this complaint condition.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT AIMING ARM FOR RETROGRADE STANDARD LOCKING
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11357817
Report Number2939274-2021-00989
Device Sequence Number4069148
Product Code HSB
UDI-Device Identifier10886982068996
UDI-Public(01)10886982068996
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.481
Device Catalogue Number03.010.481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD INSERTION HANDLE.; STANDARD INSERTION HANDLE